Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 134, NWS Nashville, TN

June 14, 2005Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 14, 2005, 1:08 PM CDT for Montgomery County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2005, 1:08 PM CDT (18:08 UTC)
Expired
Jun 14, 2005, 1:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Montgomery County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 12:20 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1263 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 141811
SVROHX
TNC125-141845-
/O.NEW.KOHX.SV.W.0134.050614T1808Z-050614T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT TUE JUN 14 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONTGOMERY COUNTY IN TENNESSEE

* UNTIL 145 PM CDT

* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER CENTRAL
  MONTGOMERY COUNTY...OR ABOUT 10 MILES SOUTHWEST OF CLARKSVILLE...  
  AND MOVING EAST NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FREDONIA 135 PM CDT

LAT...LON 3651 8755 3633 8750 3639 8700 3660 8714

$$

MAG
1 follow-up statement
000 
WWUS54 KOHX 141834
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
134 PM CDT TUE JUN 14 2005

TNC125-141845-
/O.CON.KOHX.SV.W.0134.000000T0000Z-050614T1845Z/
MONTGOMERY TN-
134 PM CDT TUE JUN 14 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR
SOUTHERN MONTGOMERY COUNTY...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER EAST 
CENTRAL MONTGOMERY COUNTY...OR ABOUT 10 MILES SOUTHEAST OF 
CLARKSVILLE...MOVING EAST NORTHEAST AT 25 MPH.

LAT...LON 3651 8755 3633 8750 3639 8700 3660 8714

$$

MAG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:30 AM CDT, 10 hours 38 minutes earlier.

Area forecast discussion, Jun 14, 2:30 AM CDT, 10 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 AM CDT TUE JUN 14 2005

.DISCUSSION...
LATEST ANALYSIS SHOWING WEAK SURFACE LOW OVER THE NORTHEAST...WITH
ANOTHER STRONGER LOW CENTER OVER THE NORTHERN PLAINS. COLD FRONT
EXTENDING OUT OF PLAINS LOW CURRENTLY RUNNING NEAR LINE FROM DSM-
MCI-OKC...WITH PRETTY WELL DEFINED BOUNDARY OUT AHEAD IN VICINITY
OF STRONG CONVECTION AROUND TXK-WESTWARD.

PLAINS SURFACE LOW...AS WELL AS CLOSED UPPER LOWS...WILL PUSH INTO
THE GREAT LAKES REGION LATE TODAY...BRINGING COLD FRONT TO NEAR
NORTHWEST MIDDLE TN BY 00Z WED. LATE THIS MORNING INTO EARLY
AFTERNOON A BAND OF MODERATE MOISTURE ASSOCIATED WITH PRE-FRONTAL
BOUNDARY WILL MOVE ACROSS THE CWA IN A VERY WARM AND UNSTABLE
REGIME...LL LIFTED INDEX PEAKING -4 TO -6 AROUND 18Z. GOOD THERMO-
DYNAMICS IN PLACE BUT LIMITED MOISTURE LIKELY TO KEEP CONVECTION
NO BETTER THAN SCATTERED. THUS WILL KEEP POPS ON LOWER SIDE.

AIRMASS DRIES RAPIDLY TOWARD EVENING AS ACTIVE PRE-FRONTAL BOUNDARY
MORE EAST OF THE CWA. ALTHOUGH MOISTURE BECOMING MORE LIMITED...
STILL WEAK UVV OCCURRING INTO THE VERY EARLY EVENING AND THAT MAY
TRIGGER A STORM OR TWO. WILL LEAVE SLIGHT POPS RUNNING IN THE EARLY
EVENING ONLY.

LITTLE DRIER AND COOLER AIRMASS SET UP OVER THE AREA WEDNESDAY-
FRIDAY WITH NORTHWEST ML/UL FLOW AND LL HIGH SETTLING OVER THE
REGION. NO POPS PLANNED THROUGH THAT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    91  66  87  63 /  30  20  10  10
CLARKSVILLE  90  65  85  62 /  30  15  10  10
CROSSVILLE   86  64  82  59 /  30  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jun 14, 5:30 AM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 14 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-151030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE JUN 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS MIDDLE TENNESSEE LATE TODAY INTO THIS
EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND A FEW
STORMS MAY BECOME SEVERE...ESPECIALLY DURING THE AFTERNOON. THE MAIN
THREAT FROM SEVERE STORMS IS HAIL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE THIS
AFTERNOON.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 2:13 PM CDTSevere Thunderstorm WarningOHXRobertson32 min
Jun 14, 2:24 PM CDTSevere Thunderstorm WarningOHXSumner36 min
Jun 14, 3:22 PM CDTSevere Thunderstorm WarningOHXMacon23 min
Jun 14, 3:35 PM CDTSevere Thunderstorm WarningOHXClay, Jackson25 min
Jun 14, 3:49 PM CDTSevere Thunderstorm WarningOHXClay, Jackson41 min
Jun 14, 4:09 PM CDTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett36 min
Jun 14, 5:07 PM CDTSevere Thunderstorm WarningOHXJackson, Smith, Trousdale23 min
Jun 14, 5:35 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Smith25 min
Jun 14, 6:04 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam26 min
Jun 14, 6:21 PM CDTTornado WarningOHXFentress, Overton24 min
Jun 14, 6:42 PM CDTSevere Thunderstorm WarningOHXCumberland, Fentress33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.